Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 187, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 10:51 AM CDT for Lewis County, Perry County, Wayne County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 10:51 AM CDT (15:51 UTC)
- Expired
- Jul 5, 2001, 11:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Perry County, TN, Wayne County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 051552 SVRBNA TNC101-135-181-051615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1051 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LEWIS COUNTY IN TENNESSEE SOUTHERN PERRY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LINDEN NORTHEASTERN WAYNE COUNTY IN TENNESSEE * UNTIL 1115 AM CDT * AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINDEN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN RURAL SOUTHEASTERN PERRY COUNTY AT 1110 AM CDT PLEASE TAKE COVER IMMEDIATELY. $$ JBW LAT...LON 3572 8791 3558 8805 3529 8763 3547 8746
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:50 AM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Jul 5, 2:50 AM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 AM CDT THU JUL 5 2001 CURRENT...CLEAR MUGGY NITE W/ TEMPS MAINLY IN 60S. FORECAST...AGREE W/ MRX THAT ANOTHER CONVECTIVE EVENT COULD BE SHAPING UP FOR THIS AFTN AND EVE...AS LONG AS WE REMAIN IN NW FLOW ALOFT AND UNSTABLE AIRMASS LO LEVELS. CONVECTION SHOWING UP ALREADY TO N OVER SRN IN AND SRN IL. THIS WILL MAKE ITS WAY DOWN AS THE FRONT PUSHES SLOWLY S TDA. ANOTHER LINE OF TSRA W/ A FEW CELLS POSSIBLY SEVERE. HI CHC POPS FOR TODAY. HAVE TO KEEP POPS IN EARLY THIS EVE UNTIL FRONT PUSHES THRU. AFTER THIS EVE...HI PRES AND DRIER AIR SPILLS IN. AS FOR TEMPS...HARD TO ARGUE W/ FWC NUMBERS. BNA BB s89/64/88/66 5300 CSV BB 85/60/84/61 5300 .BNA...NONE. MAG
In the hours before
Special weather statement, Jul 5, 5:30 AM CDT, 5 hours 21 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-061030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUL 5 2001 MIDDLE TENNESSEE WILL HAVE ANOTHER SHOT AT THUNDERSTORMS TODAY...AND POSSIBLY THIS EVENING. A WEAK COOL FRONT CONTINUES TO DROP SOUTH OUT OF SOUTHERN ILLINOIS AND INDIANA. AHEAD OF THIS FRONT...MOISTURE WILL BE PLENTIFUL IN THE LOW LEVELS. ALSO...DRY AIR MOVING IN ALOFT...AND AFTERNOON HEATING WILL ALLOW FOR INCREASING INSTABILITY THROUGHOUT THE DAY. THE COMBINATION OF LOW LEVEL MOISTURE...INSTABILITY...AND THE APPROACHING FRONT...WILL PROVIDE THE NECESSARY INGREDIENTS FOR SCATTERED THUNDERSTORM DEVELOPMENT. THE THUNDERSTORMS ARE EXPECTED TO OCCUR MAINLY DURING THE AFTERNOON HOURS. THE CHANCE FOR SEVERE WEATHER IS MINIMAL...HOWEVER...DAMAGING WINDS AND SOME HAIL ARE POSSIBLE IN THE STRONGER STORMS. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. DICKSON 15
Local storm report, Jul 5, 9:25 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
925 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 AM 7NE DOVER TN WIND DAMAGE
07/05/01 STEWART TRAINED SPOTTER REPORTED
TREES DOWN ACROSS THE
INTERSECTION OF HWY 46 AND
HWY 79
JLMLocal storm report, Jul 5, 9:48 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
948 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 AM PALMYRA TN 1.50 INCH HAIL
07/05/01 MONTGOMERY JLMLocal storm report, Jul 5, 10:01 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1001 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0959 AM GOODLETTSVILLE TN .75 INCH HAIL
07/05/01 DAVIDSON
0945 AM GREENBRIER TN TORNADO
07/05/01 ROBERTSON REPORTED BY PUBLIC JUST
NORTH OF GREENBRIER... WAS
ON THE GROUND FOR ABOUT 200
YARDS
1006 AM MT JULIET TN 60 MPH TSTM WIND GUST
07/05/01 WILSON REPORTED BY NWS PERSONNEL
AT NWS FORECAST OFFICE
LOCATED ABOUT 4 MILES NW OF
MT JULIET
HSLocal storm report, Jul 5, 10:33 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1033 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1016 AM NASHVILLE TN 60 MPH TSTM WIND GUST
07/05/01 DAVIDSON REPORTED BY SPOTTER IN
DOWNTOWN NASHVILLE
1017 AM MT JULIET TN .75 INCH HAIL
07/05/01 WILSON NWS EMPLOYEE REPORTED THE
HAIL JUST WEST OF MT JULIET
1019 AM MT JULIET TN .88 INCH HAIL
07/05/01 WILSON REPORTED BY SPOTTER
HSLocal storm report, Jul 5, 10:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1040 AM CDT THU JUL 5 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 AM DICKSON TN 1.75 INCH HAIL
07/05/01 DICKSON REPORTED BY SON OF A LAW
ENFORCEMENT OFFICER IN
SOUTH PART OF[ COUNTY
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 43 min |
| Jul 5, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 45 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 39 min |
| Jul 5, 9:21 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 39 min |
| Jul 5, 9:45 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 5, 9:52 AM CDT | Tornado Warning | OHX | Davidson, Sumner | 23 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 46 min |
| Jul 5, 9:59 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 46 min |
| Jul 5, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 29 min |
| Jul 5, 10:09 AM CDT | Tornado Warning | OHX | Wilson | 21 min |
| Jul 5, 10:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson | 44 min |
| Jul 5, 10:24 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jul 5, 10:29 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 31 min |
| Jul 5, 10:43 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 47 min |
| Jul 5, 10:47 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 23 min |
| Jul 5, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Jul 5, 11:13 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 27 min |
| Jul 5, 11:20 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Perry, Wayne | 40 min |
| Jul 5, 11:25 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 20 min |
| Jul 5, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 16 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jul 5, 11:54 AM CDT | Tornado Warning | OHX | Lincoln | 36 min |
| Jul 5, 12:00 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Jul 5, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 5, 12:09 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 21 min |
| Jul 5, 12:16 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jul 5, 12:30 PM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jul 5, 3:00 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 5, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 42 min |
| Jul 5, 4:05 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 5, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 40 min |
| Jul 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston | 40 min |
| Jul 5, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.